Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 62, NWS Norman, OK

May 9, 2015Bryan County, Johnston County, Marshall County, Oklahoma

NWS Norman, OK issued this tornado warning at May 9, 2015, 7:11 PM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2015, 7:11 PM CDT (00:11 UTC)
Expired
May 9, 2015, 7:45 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Bryan County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 165 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 7:25 PM CDTTORNADO1 Ssw Silo, OKUPDATED. SPOTTERS AND CHASERS INDICATE THIS TORNADO DEVELOPED ABOUT 1 MILE SOUTH-SOUTHWEST OF SILO AROUND 725 PM AND MOVED AT LEAST TO 5 MILES NORTH-NORTHWEST OF DURANT AROUND 735 PM. DAMAGE REPORTED 5 MILES WEST-NORTHWEST OF DURANT INCLUDE WALL DAMAGE TO MOBI
May 9, 7:35 PM CDTTORNADO5 Wnw Durant, OKWALL DAMAGE TO MOBILE HOME... SEVERAL TREES DOWN... ONE UP ROOTED... ROOF DECKING REMOVED FROM HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 1:21 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2343 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
5.1
Supercell composite
26.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WFUS54 KOUN 100011
TOROUN
OKC013-069-095-100045-
/O.NEW.KOUN.TO.W.0062.150510T0011Z-150510T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT SAT MAY 9 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
  NORTHWESTERN BRYAN COUNTY IN SOUTHEASTERN OKLAHOMA...
  EAST CENTRAL MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 745 PM CDT
    
* AT 710 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MEAD...MOVING NORTHEAST AT 25 MPH.
  A SECOND AREA OF LOCATION WAS LOCATED EAST OF LITTLE CITY.

  HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  DURANT...SILO...MEAD...ARMSTRONG...NIDA...EASTERN LAKE TEXOMA AND
  CALERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3395 9627 3390 9657 3392 9661 3396 9662
      3407 9662 3421 9646
TIME...MOT...LOC 0010Z 239DEG 20KT 3399 9655 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

MAHALE
3 follow-up statements
083 
WWUS54 KOUN 100017 RRA
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
717 PM CDT SAT MAY 9 2015

OKC095-100026-
/O.CAN.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
MARSHALL OK-
717 PM CDT SAT MAY 9 2015

...THE TORNADO WARNING FOR EAST CENTRAL MARSHALL COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3391 9656 3392 9658 3395 9660 3396 9658
      3402 9657 3404 9657 3405 9656 3407 9655
      3407 9656 3421 9646 3395 9627
TIME...MOT...LOC 0016Z 238DEG 19KT 3400 9653 

$$

OKC013-069-100045-
/O.CON.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
JOHNSTON OK-BRYAN OK-
717 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN JOHNSTON AND NORTHWESTERN BRYAN COUNTIES...
    
AT 716 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MEAD...MOVING NORTHEAST AT 20 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DURANT...SILO...MEAD...ARMSTRONG...NIDA...EASTERN LAKE TEXOMA AND
CALERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3391 9656 3392 9658 3395 9660 3396 9658
      3402 9657 3404 9657 3405 9656 3407 9655
      3407 9656 3421 9646 3395 9627
TIME...MOT...LOC 0016Z 238DEG 19KT 3400 9653 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

MAHALE
222 
WWUS54 KOUN 100029
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT SAT MAY 9 2015

OKC069-100038-
/O.CAN.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
JOHNSTON OK-
729 PM CDT SAT MAY 9 2015

...THE TORNADO WARNING FOR SOUTHEASTERN JOHNSTON COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3400 9632 3396 9649 3406 9653 3412 9648
      3412 9645 3416 9645 3416 9642 3414 9641
TIME...MOT...LOC 0028Z 239DEG 20KT 3404 9646 

$$

OKC013-100045-
/O.CON.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
BRYAN OK-
729 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN BRYAN COUNTY...
        
AT 728 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SILO...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR SILO. A 
TORNADO MAY DEVELOP AT ANY TIME. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DURANT AND SILO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3400 9632 3396 9649 3406 9653 3412 9648
      3412 9645 3416 9645 3416 9642 3414 9641
TIME...MOT...LOC 0028Z 239DEG 20KT 3404 9646 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

MAHALE
037 
WWUS54 KOUN 100031
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SAT MAY 9 2015

OKC013-100045-
/O.CON.KOUN.TO.W.0062.000000T0000Z-150510T0045Z/
BRYAN OK-
731 PM CDT SAT MAY 9 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN BRYAN COUNTY...
    
AT 731 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR SILO...MOVING
NORTHEAST AT 25 MPH.

HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO NEAR SILO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
DURANT AND SILO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3400 9632 3396 9649 3406 9653 3412 9648
      3412 9645 3416 9645 3416 9642 3414 9641
TIME...MOT...LOC 0031Z 239DEG 20KT 3405 9645 

TORNADO...OBSERVED
HAIL...1.50IN

$$

MAHALE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 9, 6:52 PM CDT, 19 minutes earlier.

Area forecast discussion, May 9, 6:52 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT SAT MAY 9 2015

.DISCUSSION...
THE 00Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
THE LARGE UPPER-LEVEL STORM SYSTEM THAT HAS BROUGHT REPEATED
CONVECTIVE OUTBREAKS TO THE SOUTHERN PLAINS IS NOW CENTERED OVER
SOUTH-CENTRAL COLORADO. THIS CREATES A LARGE AMOUNT OF UNCERTAINTY
REGARDING SURFACE FEATURES...PARTICULARLY THE DRYLINE. THE USUAL
RULE IS TO BELIEVE THE WESTERNMOST FORECAST MODEL FOR THIS
FEATURE...WHICH WOULD KEEP IT W OF ALL TAF SITES EXCEPT KGAG AND
KWWR THROUGH 00Z TOMORROW. THE MOIST...UNSTABLE...UNCAPPED
ENVIRONMENT TO THE E OF THE DRYLINE WILL BE ABLE TO GENERATE TSRA
ALMOST ANYWHERE...ANYTIME...INCLUDING OVERNIGHT AS THE LOW-LEVEL
JET REFORMS. THE TAFS...THEREFORE...ARE VERY LOW CONFIDENCE IN
TIMING/CEILINGS/TSRA...AND INCLUDE WHAT APPEARS TO BE THE MOST
LIKELY SCENARIO. IN ADDITION...THERE IS A POSSIBILITY THAT FG
COULD FORM AGAIN TONIGHT OVER PARTS OF OK...BUT LOW/MID CLOUD
COVER IS MORE LIKELY TO PREVENT IT.

CMS
&&

.PREV DISCUSSION... /ISSUED 409 PM CDT SAT MAY 9 2015/

DISCUSSION...
STRONG/SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH MID
EVENING ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.
SUBSTANTIAL SEVERE...INCLUDING TORNADOES POSSIBLE. GREATEST
CONCERN WILL BE OVER WESTERN NORTH TEXAS...NEAR AND SOUTH OF
SEYMOUR AND WICHITA FALLS...OVER TOWARD SOUTH-CENTRAL OKLAHOMA.

SOMEWHAT LOW CONFIDENCE IN DRYLINE CONVECTION AFFECTING WESTERN
OKLAHOMA LATE THIS AFTERNOON AND EVENING...BUT WILL LEAVE POPS
GOING FOR THE POSSIBILITY. MOST OF THE FORCING AND STEERING FLOW
WOULD KEEP CONVECTION JUST NORTH AND WEST OF BODY OF OKLAHOMA.
DEPENDING ON WHAT HAPPENS WITH NORTHERN TEXAS/FAR SOUTHERN
OKLAHOMA CONVECTIVE TRENDS THROUGH THE EVENING INTO OVERNIGHT...
WE COULD SEE CONVECTION REDEVELOPING NEAR THE I-44 CORRIDOR TOWARD
DAYBREAK SUNDAY. IF THERE IS AN MCS TO OUR SOUTH...CHANCES QUITE
LOW. IF CONVECTION DOES NOT SUSTAIN TO OUR SOUTH OR MOVES EAST
QUICKER THAN PROGD...WE COULD SEE ELEVATED LLJ INDUCED ACTIVITY
NEAR THE I-44 CORRIDOR TOMORROW MORNING. SLOW EASTWARD PROGRESS
WOULD BE SEE THROUGH THE DAY SUNDAY WITH MOST OF THE SEVERE RISK
ACROSS EASTERN AND SOUTHEAST OKLAHOMA. HEAVY RAIN/FLOODING APPEARS
TO BE THE PRIMARY CONCERNS FOR WESTERN NORTH TEXAS-SOUTHWEST INTO
CENTRAL OKLAHOMA.

A COUPLE OF DRY DAYS MONDAY AND TUESDAY BEFORE ACTIVE PATTERN
RETURNS MID TO LATE WEEK. ROUNDS OF SEVERE WEATHER APPEAR PROBABLE
WITH FLOODING A DEFINITE AND CONTINUING THREAT. TEMPERATURES WERE
NOT CHANGED SIGNIFICANTLY FROM PREV FCSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  76  51  70 /  50  60  30   0
HOBART OK         57  78  49  71 /  30  20  10   0
WICHITA FALLS TX  63  78  54  73 /  60  60  20  10
GAGE OK           51  74  44  69 /  20   0  10   0
PONCA CITY OK     63  77  49  70 /  50  50  30   0
DURANT OK         68  76  59  75 /  60  80  80  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ006>008-011>013-
     015>048-050>052.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.

&&

23/23/23
Hazardous weather outlook, May 9, 4:36 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT SAT MAY 9 2015

OKZ004>048-050>052-TXZ083>090-102130-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
436 PM CDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A ENHANCED RISK OF SEVERE STORMS ACROSS PARTS OF
SOUTHERN OKLAHOMA...AND ALL OF WESTERN NORTH TEXAS THROUGH
TONIGHT.

LOCATION...
THE ENHANCED RISK AREA IS GENERALLY SOUTH OF A LINE FROM HOLLIS
TO HOBART TO CHICKASHA TO PAULS VALLEY TO ADA TO COALGATE.
THIS INCLUDES ALL OF WESTERN NORTH TEXAS. A SLIGHT RISK COVERS
THE REST OF CENTRAL...WESTERN...AND NORTHERN OKLAHOMA.

TIMING...
THE MOST SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED IN THE
ENHANCED RISK AREA THROUGH 10 PM THIS EVENING. THE RISK FOR
SEVERE STORMS IS EXPECTED TO DECREASE AFTER 10 PM THIS
EVENING...BUT WILL CONTINUE THROUGHOUT THE NIGHTTIME HOURS.

IMPACTS...
...HEAVY RAINFALL AND FLOODING...
...VERY LARGE HAIL UP TO BASEBALL...
...DAMAGING WINDS UP TO 70 MPH...
...FEW TORNADOES THROUGH THIS EVENING MAINLY ACROSS WESTERN
NORTH TEXAS AND SOUTHERN OKLAHOMA...

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH
TONIGHT...BUT ESPECIALLY BEFORE 10 PM THIS EVENING...WHEN THE
MORE SIGNIFICANT SEVERE THREAT IS EXPECTED.

DISCUSSION...
THE SEVERE WEATHER AND FLOODING THREATS THROUGH TONIGHT REMAIN
VERY UNCERTAIN.

SOME SIGNIFICANT SEVERE THUNDERSTORMS MAY OCCUR THROUGH THIS
EVENING...MAINLY ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA
WHERE THE AIR IS MOST UNSTABLE. VERY LARGE HAIL...DAMAGING WIND
GUSTS...AND TORNADOES ARE POSSIBLE. A FEW SUPERCELLS MAY OCCUR
IN THESE AREAS AND TRANSITION TO CLUSTERS OR LINES.

THERE IS A CHANCE THAT A FEW SIGNFICANT SEVERE THUNDERSTORMS MAY
FORM OR MOVE INTO WESTERN OKLAHOMA THIS EVENING...MAINLY IN THE
7 PM TO MIDNIGHT TIME FRAME. VERY LARGE HAIL...DAMAGING WIND
GUSTS...AND TORNADOES MAY BE POSSIBLE WITH THIS ACTIVITY.  A FEW
SUPERCELLS MAY OCCUR IN WESTERN OKLAHOMA AND TRANSITION TO CLUSTERS
OR LINES LATER THIS EVENING AS THE LOW LEVEL JET INCREASES.

AFTER MIDNIGHT TONIGHT...OVERALL...THE CHANCES FOR SEVERE STORMS
WILL DECREASE...HOWEVER THERE WILL BE SOME THREAT FOR SEVERE HAIL...
DAMAGING WINDS...AND PERHAPS TORNADOES. STORMS MAY ORGANIZE INTO
LARGE CLUSTERS OR LINES.

.HEAVY RAIN...
ADDITIONAL HEAVY RAIN WILL OCCUR IN SOME AREAS THROUGH TONIGHT
WHICH COULD LEAD TO FLASH FLOODING. RIVER FLOODING WILL ALSO
OCCUR THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
SEVERE STORMS WILL REMAIN IN THE FORECAST SUNDAY...AS THE STRONG
STORM SYSTEM SLOWLY MOVES THROUGH THE REGION. STRONG TO POTENTIALLY
SEVERE STORMS MAY BE ONGOING SUNDAY MORNING...BUT A MORE
SUBSTANTIAL THREAT OF SEVERE STORMS WILL DEVELOP DURING THE MID
TO LATE AFTERNOON HOURS AHEAD OF A SLOW MOVING FRONT. ADEQUATE
INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR VERY LARGE HAIL AND
DAMAGING WINDS. A LOW TORNADO THREAT WILL ALSO EXIST WITH ANY
STRONGER STORMS. STORMS WILL LIKELY LINGER INTO SUNDAY NIGHT AS
THEY SLOWLY MOVE EAST...WITH A BREAK IN THUNDERSTORMS MONDAY.

STORMS THEN RETURN TO THE FORECAST LATE TUESDAY NIGHT THROUGH NEXT
WEEKEND. SOME STRONG TO SEVERE STORM POTENTIAL MAY EXIST BY LATE
NEXT WEEK INTO NEXT WEEKEND.

.HEAVY RAIN...
VERY HEAVY RAINFALL MAY OCCUR SUNDAY AS SEVERAL ROUNDS OF
THUNDERSTORMS MOVE OVER THE SAME AREAS. THIS WILL LIKELY LEAD TO
ADDITIONAL FLASH FLOODING AND RIVER FLOODING CONCERNS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/EM/MBS

In the hours before

Local storm report, May 9, 6:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
617 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TORNADO          4 W RANDLETT            34.18N 98.53W
05/09/2015                   COTTON             OK   TRAINED SPOTTER

            SPOTTER REPORTED A STOVEPIPE CROSSING THE ROAD LESS THAN
            HALF A MILE IN FRONT OF HIM.

&&

MDAY
Local storm report, May 9, 6:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TORNADO          2 N WILLIS              33.92N 96.83W
05/09/2015                   MARSHALL           OK   TRAINED SPOTTER

&&

MDAY
Local storm report, May 9, 6:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TORNADO          2 W RANDLETT            34.18N 98.50W
05/09/2015                   COTTON             OK   TRAINED SPOTTER

            TORNADO REPORTED NEAR THE I-44 AND HIGHWAY 70
            INTERSECTION JUST WEST OF RANDLETT.

&&

MDAY
Special weather statement, May 9, 6:50 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SAT MAY 9 2015

OKZ014-021-100015-
ROGER MILLS OK-BECKHAM OK-
650 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND
NORTHWESTERN BECKHAM COUNTIES UNTIL 715 PM CDT...

AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SWEETWATER...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO NEAR 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.

&&

LAT...LON 3558 10000 3571 9984 3536 9970 3530 10000
TIME...MOT...LOC 2349Z 244DEG 31KT 3540 10005
Local storm report, May 9, 7:03 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             GRANDFIELD              34.23N 98.69W
05/09/2015  E1.00 INCH       TILLMAN            OK   EMERGENCY MNGR

            VIA MEDIA

&&

MAHALE
Local storm report, May 9, 7:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             1 NNE TEMPLE            34.29N 98.23W
05/09/2015  E1.25 INCH       COTTON             OK   TRAINED SPOTTER

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:21 PM CDTSevere Thunderstorm WarningOUNGrady, Jefferson, Stephens39 min
May 9, 7:23 PM CDTFlash Flood WarningOUNComanche, Cotton, Grady, Jefferson, Stephens112 min
May 9, 7:33 PM CDTTornado Warning Tornado observedOUNAtoka, Bryan27 min
May 9, 7:41 PM CDTSevere Thunderstorm WarningOUNComanche, Tillman11 min
May 9, 7:44 PM CDTTornado WarningOUNAtoka, Bryan31 min
May 9, 7:59 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan30 min
May 9, 7:59 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Grady, McClain, Stephens46 min
May 9, 8:24 PM CDTSpecial Weather StatementOUNAtoka36 min
May 9, 8:25 PM CDTFlash Flood WarningOUNCarter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more3 hr
May 9, 8:32 PM CDTSpecial Weather StatementOUNCuster28 min
May 9, 8:44 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Murray, Pottawatomie46 min
May 9, 9:06 PM CDTSpecial Weather StatementOUNCuster24 min
May 9, 9:07 PM CDTSpecial Weather StatementOUNAtoka23 min
May 9, 9:23 PM CDTSevere Thunderstorm WarningOUNCoal, Garvin, Murray, Pontotoc52 min
May 9, 9:32 PM CDTFlash Flood WarningOUNCoal, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more3 hr
May 9, 10:16 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc44 min
May 9, 10:38 PM CDTSpecial Weather StatementOUNHarper37 min
May 9, 10:41 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc49 min
May 9, 10:51 PM CDTSpecial Weather StatementOUNHughes24 min
May 9, 11:22 PM CDTRiver Flood WarningOUNHughes, Seminole58 hr
May 9, 11:34 PM CDTSpecial Weather StatementOUNCoal26 min
May 10, 12:03 AM CDTSpecial Weather StatementOUNCoal42 min
May 10, 12:17 AM CDTRiver Flood WarningOUNCaddo, Garvin, Grady51 hr
May 10, 3:15 AM CDTRiver Flood WarningOUNAtoka4 days
May 10, 5:04 AM CDTSpecial Weather StatementOUNComanche, Greer, Jackson, Kiowa, Tillman56 min
May 10, 5:35 AM CDTRiver Flood WarningOUNHughes12 hr
May 10, 5:37 AM CDTSpecial Weather StatementOUNCarter, Jefferson, Stephens53 min
May 10, 5:58 AM CDTSpecial Weather StatementOUNCaddo, Kiowa, Washita32 min
May 10, 7:30 AM CDTSpecial Weather StatementOUNSeminole30 min
May 10, 8:02 AM CDTFlash Flood WarningOUNHughes, Pontotoc, Seminole3 hr
May 10, 8:05 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole40 min
May 10, 8:12 AM CDTSpecial Weather StatementOUNBryan33 min
May 10, 8:30 AM CDTSevere Thunderstorm WarningOUNHughes45 min
May 10, 9:03 AM CDTRiver Flood WarningOUNLincoln, Oklahoma, Pottawatomie10 hr
May 10, 12:09 PM CDTSpecial Weather StatementOUNMarshall36 min
May 10, 12:29 PM CDTSpecial Weather StatementOUNKay31 min
May 10, 12:30 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray45 min
May 10, 12:35 PM CDTSpecial Weather StatementOUNGarfield25 min
May 10, 12:54 PM CDTSpecial Weather StatementOUNCoal, Johnston51 min
May 10, 12:58 PM CDTSpecial Weather StatementOUNBryan32 min
May 10, 1:01 PM CDTSpecial Weather StatementOUNKay29 min
May 10, 1:05 PM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall3 hr
May 10, 1:32 PM CDTSpecial Weather StatementOUNKay28 min
May 10, 1:51 PM CDTSpecial Weather StatementOUNBryan39 min
May 10, 2:02 PM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall8 hr
May 10, 2:07 PM CDTSpecial Weather StatementOUNJohnston38 min
May 10, 2:45 PM CDTSpecial Weather StatementOUNMarshall45 min
May 10, 3:31 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston44 min
May 10, 4:00 PM CDTSevere Thunderstorm WarningOUNBryan45 min
May 10, 4:09 PM CDTTornado WarningOUNBryan36 min
May 10, 4:31 PM CDTFlash Flood WarningOUNCarter, Johnston, Love, Marshall6 hr
May 10, 4:37 PM CDTSevere Thunderstorm WarningOUNBryan23 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningOUNCarter, Love, Marshall30 min
May 10, 4:47 PM CDTSpecial Weather StatementOUNMarshall28 min
May 10, 4:57 PM CDTSpecial Weather StatementOUNAtoka, Bryan48 min
May 10, 4:58 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall32 min
May 10, 5:10 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan50 min
May 10, 5:17 PM CDTSpecial Weather StatementOUNLove, Marshall28 min
May 10, 5:23 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall37 min
May 10, 5:50 PM CDTSpecial Weather StatementOUNCleveland, McClain25 min
May 10, 5:53 PM CDTFlash Flood WarningOUNAtoka, Bryan, Coal, Johnston4 hr
May 10, 5:55 PM CDTTornado WarningOUNAtoka23 min
May 10, 6:00 PM CDTSpecial Weather StatementOUNMarshall45 min
May 10, 6:05 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, Lincoln, McClain, Oklahoma and 2 more115 min
May 10, 6:23 PM CDTSpecial Weather StatementOUNLove52 min
May 10, 6:45 PM CDTSpecial Weather StatementOUNAtoka45 min
May 10, 6:51 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
May 10, 6:53 PM CDTSpecial Weather StatementOUNJefferson37 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.